Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 126, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 5, 2015, 4:02 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2015, 4:02 PM PDT (23:02 UTC)
- Expired
- Oct 5, 2015, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 105 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
721
WGUS55 KVEF 052302
FFWVEF
NVC003-060200-
/O.NEW.KVEF.FF.W.0126.151005T2302Z-151006T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT MON OCT 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 700 PM PDT
* AT 400 PM PDT...THE PUBLIC REPORTED FLASH FLOODING AT HIDDEN
VALLEY ROAD AND THE CALIFORNIA WASH. SEVERAL FEET OF WATER WAS
REPORTED OVER THE ROADWAY
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CALIFORNIA
WASH AND THE MUDDY RIVER.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 77 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3670 11451 3657 11443 3652 11440 3655 11455
3651 11476 3668 11463
$$
BP2 follow-up statements
878
WGUS75 KVEF 060013
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 PM PDT MON OCT 5 2015
NVC003-060200-
/O.CON.KVEF.FF.W.0126.000000T0000Z-151006T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
513 PM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
NORTH CENTRAL CLARK COUNTY...
AT 511 PM PDT...HIDDEN VALLEY ROAD REMAINS CLOSED AT THE CALIFORNIA
WASH NEAR MOAPA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOAPA
TOWN...OVERTON...MOAPA VALLEY AND LOGANDALE.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 77 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3670 11451 3657 11443 3652 11440 3655 11455
3651 11476 3668 11463
$$
BP308
WGUS75 KVEF 060157
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
657 PM PDT MON OCT 5 2015
NVC003-060206-
/O.EXP.KVEF.FF.W.0126.000000T0000Z-151006T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
657 PM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL CLARK COUNTY WILL EXPIRE
AT 700 PM PDT...
FLOOD WATERS HAVE STARTED TO RECEDE AT THE CALIFORNIA WASH AND
HIDDEN VALLEY ROAD. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3670 11451 3657 11443 3652 11440 3655 11455
3651 11476 3668 11463
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:38 PM PDT, 24 minutes earlier.
Area forecast discussion, Oct 5, 3:38 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 338 PM PDT MON OCT 5 2015 .SYNOPSIS...A COLD AREA OF LOW PRESSURE WILL MOVE EAST ACROSS THE MOJAVE DESERT TONIGHT AND THEN HEAD SOUTHEAST ACROSS ARIZONA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT THEN COME TO AND END FROM WEST TO EAST ACROSS THE AREA ON TUESDAY. SNOW LEVELS WILL FALL FROM 10000 FEET THIS EVENING TO 8500 TO 9000 FEET TONIGHT WITH ACCUMULATIONS ABOVE THAT LEVEL. DRIER AND WARMER WEATHER IS EXPECTED FROM WEDNESDAY ON INTO THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. A COLD AND POTENT MID/UPPER LEVEL LOW CAN EASILY BE SEEN SWIRLING ON WATER VAPOR IN THE WESTERN MOJAVE DESERT THIS AFTERNOON CLOSE TO BARSTOW. SHOWERS AND THUNDERSTORMS HAVE BEEN SWIRLING AROUND THE LOW WITH MOST OF THE ACTIVITY EAST AND NORTH OF THE LOW CENTER. THERE HAVE BEEN SOME AREAS OF STEADIER PRECIPITATION (ESPECIALLY WHERE THE FLOW HAS AIDED IN LIFTING MOISTURE THROUGH UPSLOPE OFF THE TERRAIN) AS WELL AS WHERE WE HAVE SEEN TRAINING OF SHOWERS AND THUNDERSTORMS. SO FAR TODAY, THE MAIN HAZARD IN OUR AREA HAS BEEN FLOODING WHICH HAS MAINLY BEEN OF THE ADVISORY LEVEL ALTHOUGH IN AREAS OF THE HEAVIEST RAIN OR TERRAIN SENSITIVE SPOTS MET THE WARNING LEVEL THRESHOLD. ROADS WILL CONTINUE TO REMAIN SLICK ACROSS THE AREA FOR THE EVENING COMMUTE OR LATE NIGHT TRAVEL AND WE ADVISE YOU TO REMEMBER TO SLOW DOWN. RAINFALL RATES IN ANY STRONGER THUNDERSTORMS OR ANY AREAS THAT SEE TRAINING COULD EXCEED A HALF AN INCH PER HOUR AND PERHAPS IN SOME CASES CLOSER TO AN INCH GIVEN THE BETTER THAN AVERAGE MOISTURE CONTENT IN THE ATMOSPHERE FOR OCTOBER WITH PWATS BETWEEN 0.80 INCH AND AN INCH PER IPW SENSORS. WE CANNOT DISCOUNT SOME STRONGER THUNDERSTORMS THIS EVENING GIVEN THE SHEAR IN PLACE ACROSS OUR AREA. THE COLD LOW CENTER NEARBY WILL ALSO LOWER FREEZING LEVELS ALLOWING HAIL TO BE MORE LIKELY TO REACH THE SURFACE. THE MAIN HAZARDS WITH STORMS WILL REMAIN HAIL AND GUSTY WINDS TO 50 MPH, THOUGH WITH THE MOISTER LOW-LEVELS THE WIND THREAT WILL BE A LITTLE MORE LIMITED. SNOW LEVELS ROSE TO 10000 FEET THIS AFTERNOON AND WILL SLOWLY LOWER TONIGHT LIKELY DROPPING LOWER OVER THE CENTRAL AND SOUTHERN PARTS OF THE AREA CLOSER TO THE CENTER OF THE LOW. THESE AREAS WILL ALSO BE IN THE AREA OF STRONGEST FORCING AS THE LOW CENTER TRACKS DIRECTLY OVERHEAD. 700 MB TEMPS OFF THE GFS AND ECMWF ARE FORECAST TO DROP TO 0C WHICH WOULD PUT SNOW LEVELS CLOSE TO 8000-8500 FEET WHICH IS VERY NEAR FORECASTED WET BULB ZERO HEIGHTS. THE WINTER WEATHER ADVISORIES WILL REMAIN IN EFFECT. IN THE SIERRA AND WHITE MOUNTAINS, UPSLOPE FLOW MAY CRANK OUT A FEW INCHES THIS AFTERNOON, HOWEVER, MORE SIGNIFICANT SNOW MAY COME LATER TONIGHT INTO TUESDAY MORNING IN THE SPRING MOUNTAINS AND SHEEP RANGE. ANY HEAVIER BURSTS OF PRECIPITATION MAY DRIVE SNOW LEVELS DOWN ANOTHER 500 FEET OR SO. LOWS TONIGHT WILL BE TRICKY AS TEMPS IN SOME SPOTS LIKE LAS VEGAS NEVER REALLY WARMED UP TODAY. WE MAY SEE A VERY SLOW FALL THIS EVENING OR EVEN SEE TEMPS RISE A BIT THEN FALL LATER ON. AS A RESULT I ADJUSTED LOWS DOWN QUITE A BIT AND LEANED TOWARD THE COOLER END OF GUIDANCE BASED ON CURRENT TEMPS. IN ADDITION, WE MAY SEE SOME FOG DEVELOP IN THE MOUNTAINS TONIGHT DUE TO THE LOWER CLOUD BASES AS WELL AS ON THE RIM OF VALLEYS WHERE RAIN FELL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TOMORROW AS THE LOW CENTER HEADS INTO ARIZONA AND MOVES SOUTHEAST. GRAUPEL AND HAIL WILL BE POSSIBLE WITH ANY STRONGER ACTIVITY AS FREEZING LEVELS REMAIN LOW. TEMPS WILL ALSO REMAIN ABOUT 10 DEGREES BELOW NORMAL FOR HIGHS. SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END OF TUESDAY NIGHT FROM WEST TO EAST. DRY WEATHER RETURNS ACROSS THE AREA FOR WEDNESDAY AND HIGH TEMPS SHOULD JUMP UP BY AROUND 10 DEGREES. LINGERING MOISTURE IN THE LOWER TO MID-LEVELS WILL KEEP SOME CUMULUS AROUND. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT. TEMPERATURES WILL CONTINUE TO WARM BACK UP ON THURSDAY AND RETURN TO WELL ABOVE NORMAL LEVELS AS A POSITIVELY TILTED RIDGE ALOFT BUILDS BACK INTO THE AREA. THE 250 MB JET REMAINS OVERHEAD ORIENTED FROM THE NORTHWEST TO THE SOUTHEAST ON THURSDAY WHICH COULD BRING A DECENT AMOUNT OF CIRRUS CLOUDS TO THE AREA. THE GFS CROSS SECTIONS SHOW THINGS FAIRLY CLOSE TO SATURATED ABOVE 400 MB IN THIS TIME FRAME WHICH WOULD JUSTIFY AT LEAST A PARTLY CLOUDY SKY. HOWEVER, BY THURSDAY NIGHT THE JET SHIFTS OUT OF THE AREA AND SUNSHINE SHOULD BECOME MORE PLENTIFUL FOR FRIDAY AND SATURDAY AS THE RIDGE BUILDS FURTHER IN. OVER THE WEEKEND THE CLOSED LOW THAT IS CURRENTLY IMPACTING THE AREA IS SHOWN BY BOTH THE 12Z OPERATIONAL GFS AND ECMWF TO RETROGRADE BACK WEST AROUND THE RIDGE ACROSS NORTHWEST MEXICO. THERE IS SOME POTENTIAL OVER THE WEEKEND THIS MAY HELP SEND A FEED OF HIGHER LEVEL MOISTURE BACK INTO THE AREA WHICH MAY LIMIT SUNSHINE. HOWEVER, TEMPS ARE EXPECTED TO REMAIN 5 TO 8 DEGREES ABOVE NORMAL. IT WILL FEEL MORE LIKE MID TO LATE SEPTEMBER VERSUS EARLY OCTOBER. && .AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM SPINNING OVER SOUTHERN CALIFORNIA WILL SLOWLY MOVE OVER SOUTHERN NEVADA BY TUESDAY MORNING THEN WORK ITS WAY INTO WESTERN ARIZONA TUESDAY AFTERNOON. THIS WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS MOVING FROM SOUTHEAST TO NORTHWEST AT 15 TO 25 MPH TONIGHT AND TUESDAY... ESPECIALLY IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. LOCAL MOUNTAIN OBSCURATIONS ARE LIKELY. ANOTHER ROUND OF SHOWERS IN THE TERMINAL AREA APPEARS FAVORABLE THIS EVENING THEN CONFIDENCE IS LOW IN DETERMINING WHEN ADDITIONAL SHOWERS MAY IMPACT KLAS. FOG COULD BE OBSERVED AROUND THE LAS VEGAS VALLEY LATE TONIGHT AND EARLY TUESDAY MORNING...MOST LIKELY NEAR THE FOOTHILLS. WINDS WILL BE LIGHT AND VARIABLE...GENERALLY LESS THAN 6 KNOTS...EXCEPT WHEN BRIEFLY INFLUENCED BY SHOWERS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A LOW PRESSURE SYSTEM SPINNING OVER SOUTHERN CALIFORNIA WILL SLOWLY MOVE OVER SOUTHERN NEVADA BY TUESDAY MORNING THEN WORK ITS WAY INTO WESTERN ARIZONA TUESDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST NEVADA...NORTHWEST ARIZONA AND PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA. MOUNTAIN OBSCURATIONS WILL OCCUR AROUND MUCH OF THE REGION THROUGH TUESDAY AFTERNOON AND PATCHY FOG WILL BE POSSIBLE LATE TONIGHT AND TUESDAY MORNING OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA. WINDS WILL GENERALLY BE LIGHT EXCEPT NEAR THUNDERSTORMS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/LONG TERM...STACHELSKI AVIATION...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 5, 11:24 AM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1124 AM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 19 SSE ORIENTAL WASH RA 36.98N 117.36W
10/04/2015 INYO CA PARK/FOREST SRVC
SCOTTYS CASTLE ROAD WAS CLOSED DUE TO 2 FEET OF THICK
DEBRIS ON THE ROAD.
&&
STACHELSKILocal storm report, Oct 5, 11:40 AM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1140 AM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 9 W LONE PINE 36.59N 118.22W
10/04/2015 INYO CA PUBLIC
A LARGE ROCKSLIDE OCCURRED OFF A CLIFF AND ONTO WHITNEY
PORTAL ROAD DUMPING LARGE BOULDERS ONTO ONE LANE OF THE
ROAD. THE EVENT TIME IS AN ESTIMATE.
&&
STACHELSKILocal storm report, Oct 5, 1:35 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT MON OCT 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 11 W VALLEY OF FIRE STAT36.45N 114.71W
10/05/2015 CLARK NV LAW ENFORCEMENT
NHP REPORTS VALLEY OF FIRE ROAD CLOSED DUE
TO FLOODING. PICTURES INDICATE ABOUT A FOOT
OF WATER FLOWING OVER THE ROAD.
&&
NFLocal storm report, Oct 5, 4:01 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 PM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 1 SE MOAPA 36.65N 114.60W
10/05/2015 CLARK NV AMATEUR RADIO
6 TO 8 INCHES OF WATER WERE REPORTED FLOWING OVER HIDDEN
VALLEY ROAD NEAR THE CALIFORNIA WASH. WATER LEVEL ROSE TO
3.5 FEET OF FLOWING WATER OVER THE ROAD AT 344 PM.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:56 AM PDT | Severe Thunderstorm Warning | VEF | Nye | 20 min |
| Oct 5, 4:14 AM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Oct 5, 9:44 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 10:28 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 10:40 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 11:17 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 11:36 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 12:32 PM PDT | Areal Flood Advisory | VEF | Clark | 118 min |
| Oct 5, 3:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 4:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.